Get E-Book on COVID-19

Q. I get intimidated by others, forget words, and start stammering. Why?

Answered by
Dr. Parth Nagda
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Aug 04, 2020
Male, 38 Years Old, Married, one child. Suffering following problems:
difficult to sleep in night. always feel sleepy
Memory Weak, forgets things very easily, low concentration, lethargic
confusion in decision, low self esteem and low confidence, feel that i am good for nothing
feels no one like me, gets very conscious in front of seniors/smart people, feel like loss of words, shivering and even some time stammer also. Dont not know what to speak in front of others. anxity
sudden thoughts of death of self and other family members, suffers from PE.
emotionally weak, eyes get teary and feel like crying while see/hear anything emotional

Dr. Parth Nagda

Psychiatry
# Hello sir.

Your symptoms are typical that are seen in major depressive disorder.
It is very common and happens to about 1 in 4 males and 1 in 8 females.

It happens due to reduced levels of certain neurotransmitters such as serotonin which reduce the stress handling capacity of the brain.
Medicines will help with correcting this chemical imbalance and help with your problem.

Medicines are normally given for 3 or 4 months and then stopped.
Medicines will take about a week to show effect.

Normally psychiatrists will prescribe ssri class of medicines/ Tca class of medicines for your problem.
Either taking escitalopram 10mg once at night after food or amitriptyline 50mg once at night after food will help with this issue.

Apart from those, for sleeping, you can take melatonin 5 or 10 mg. It's available in any decent pharmacy over the counter and doesn't need a prescription. You can try taking that daily at night. Apart from that you can try some sleep hygiene methods like
- maintain good temperature, no noise or light
-1 hr prior to bed, wind down and try reading or music.
Don't use the laptop, tv or phone 1 hr prior.
-avoid caffeine, alcohol or tobacco 2 hrs prior to sleeping
- avoid exercises 3 hrs before sleeping -take warm milk at bedtime
- go to bed only when sleepy and avoid other activities on bed.
Use bed only for sleeping or sex.
- if you don't get sleep, don't toss and turn, get up, go to another room, walk about for 10 15 min and come and lie down. See for 10 min, if not sleepy go out again.
- try deep breathing exercises, progressive muscle relaxation techniques, or yoga or meditation. It will also help.

Was this answer helpful?

 | 
Why i feel low confidence in front of others? i get intimidated in front of people. I forget words and i start stammering. I feel unwanted.
whenever i see any emotional news/movie/situation in real life, i feel like crying. my eyes get teary.
Also the medicines u prescribed, will they make me habitual of it and will they hamper my driving by causing sleepiness.

Dr. Parth Nagda

Psychiatry
# Sir that's seen in depression. It causes low confidence, and you have social anxiety also. In depression there is a inability to process emotions properly and that's why you get teary.

No sir, it's not addictive.
If I were to give you an example, it's exactly like iron deficiency or vitamin deficiency or calcium deficiency.
Once the chemical imbalance is corrected, the medicines are tapered off and stopped.

And no, these are not sleeping tablets

They help reduce the excessive thoughts and help you get natural sleep

Was this answer helpful?

 | 

Related Questions:
I have bipolar 2, OCD and social anxiety disorder. What is the treatment?
Are there any antidepressants to combat with Adderall for major depressive disorder?
Postpartum Depression
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I am feeling low and have fear of gaining weight. Please help.

Query: Hello doctor, I have been feeling low for quite some time. I have crying spells for no reason. I have fear of gaining weight. So I hardly eat anything and compensate the calories consumed by exercising and sometimes throwing up after eating. I am not able to concentrate on my studies. I end up star...  Read Full »

Depression - a State of Mood Imbalance

Article Overview: As this world is growing more advanced in every field possible, depression is becoming a common term talked about by almost everyone. Read Article


Let us see what depression actually means. Depression in simple words is a state of mood imbalance. It is characterised by prolonged sadness, irritability and loss of interest in daily activities. Changes in mood, irritability, anxiety, sleepiness, etc., are common but when these signs become so pr...  Read Article

What is the recommended dose of Inderal for social anxiety disorder?

Query: Hello doctor, I was affected by a social anxiety disorder. In the past two years, first, I used Inderal for one year and then Paroxetine 20 mg (SSRI) tablets. There was the best improvement in my confidence. Now from the last two weeks, I have not taken any happen. Do I want to use Inderal tablets ...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.